| Model Number |
EGIA60CTAVM |
| Medical Device Problem Codes |
Break (1069); Failure to Form Staple (2579)
| Health Effect - Clinical Code |
Tissue Breakdown (2681)
| Date of Event |
10/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a procedure, the shipping wedge became stuck in the middle and followed by the i-beam auto return which caused staple formation issue.The device was replaced with another reload.
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a hepatectomy, the shipping wedge became stuck in the middle and followed by the i-beam auto return which cause staple formation issue.The device was replaced with another reload.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the reload was partially fired with the interlock engaged.The jaws were open.Staple pushers were visible between the 3cm and 2cm cut lines.The jaws were articulated to the left.Functional testing noted that the reload was articulated to neutral position.The reload was loaded into a representative handle.The handle recognized that the reload was loaded into the adapter, and then the jaws were clamped and unclamped.The reload was loaded into a representative instrument.The interlock was overridden and the reload was applied to test media.All remaining staples were placed, and test media was cleanly transected.The reload interlock was tested and found to function properly.It was reported that the shipping wedge was broken and that there was an issue with staple formation.The reported issues could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: the device partially fired.The product analysis noted evidence that the device was not used as intended.This issue may occur when the firing handle has not been completely cycled.If the instrument return knobs are retracted at any point once the firing cycle has begun, the reload will engage into safety interlock and prevent further attempts to fire by ceasing the placement of staples and tissue transection and prevent patient harm.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to completely fire the reload will result in an incomplete cut or incomplete staple formation, which may result in poor hemostasis or leakage.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.